n Cardiovascular Journal of Africa - Kounis syndrome leads to cardiogenic shock : online article - case report
|Article Title||Kounis syndrome leads to cardiogenic shock : online article - case report|
|© Publisher:||Clinics Cardive Publishing|
|Journal||Cardiovascular Journal of Africa|
|Affiliations||1 3rd Hospital of the Chinese People's Liberation Army, China, 2 3rd Hospital of the Chinese People's Liberation Army, China, 3 3rd Hospital of the Chinese People's Liberation Army, China and 4 3rd Hospital of the Chinese People's Liberation Army, China|
|Publication Date||Oct 2013|
|Pages||12 - 16|
|Keyword(s)||Acute myocardial infarction, Anaphylaxis, Cardiogenic shock, Coronary vasospasm, Kounis syndrome and Progesterone|
Kounis syndrome has been defined as an acute coronary syndrome that manifests as unstable vasospastic or non-vasospastic angina, and even as acute myocardial infarction. It is triggered by the release of inflammatory mediators following an allergic insult or patient ill health, drug intake or environmental exposure. We report on a patient who was admitted to our hospital and diagnosed with unstable angina or acute myocardial infarction - according to analytical parameters, electrocardiographic abnormalities, and/or coronary angiography - in the context of progesterone as inducing factor. The results of a laboratory study revealed electrocardiogram changes, and increased myocardial enzymes, IgE antibodies and eosinophils. The patient experienced recurring chest pain, acute myocardial infarction, and cardiogenic shock after taking progesterone capsules; her medication history of progesterone clearly correlated with the onset of chest pain, which suggested that the cause of the vasospasm may have been related to progesterone use. We did not include patients with a history of bronchial asthma or allergic constitution. Nevertheless, the case suggests there is a correlation between Kounis syndrome and progesterone as inducing factor.
Article metrics loading...